Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 272, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2015, 7:17 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2015, 7:17 PM CDT (00:17 UTC)
- Expired
- Aug 13, 2015, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:39 PM CDT | HAIL 1 | 15 N North Platte, NE | |
| Aug 13, 7:56 PM CDT | HAIL 2 | 15 N North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS53 KLBF 140017
SVRLBF
NEC111-113-140100-
/O.NEW.KLBF.SV.W.0272.150814T0017Z-150814T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT THU AUG 13 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...
SOUTHWESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF RINGGOLD...OR 9 MILES SOUTHWEST OF STAPLETON...MOVING SOUTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LINCOLN AND SOUTHWESTERN LOGAN COUNTIES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 221 AND 225.
HIGHWAY 83 BETWEEN MILE MARKERS 91 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4139 10079 4139 10071 4146 10071 4150 10059
4127 10036 4117 10069
TIME...MOT...LOC 0017Z 335DEG 15KT 4140 10067
HAIL...1.00IN
WIND...60MPH
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:54 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 13, 6:54 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 654 PM CDT THU AUG 13 2015 .SYNOPSIS... ISSUED AT 305 PM CDT THU AUG 13 2015 HAND ANALYSIS OF THE 500MB LEVEL REVEALS A TYPICAL AUGUST PATTERN ACROSS THE CENTRAL HIGH PLAINS. HIGH PRESSURE REMAINS ANCHORED ACROSS THE DESERT SOUTHWEST...WITH RIDGING EXTENDING NORTH ACROSS THE SPINE OF THE ROCKIES TOWARD THE PACIFIC NORTHWEST. A LONGWAVE TROUGH IS ANALYZED OVER THE EASTERN THIRD OF THE CONUS WITH ANOTHER TROUGH OFF THE WESTERN COAST. THE LARGEST HEIGHT RISES OVER NORTH AMERICA WERE LOCATED NEAR THE TANANA BASIN...EXTENDING EAST TO YUKON. HEIGHT FALLS OF 50DM WERE ANALYZED OVER EASTERN HUDSON BAY. A BELT OF ENHANCED MID-LEVEL FLOW IS NOTED JUST TO THE LEE OF THE CALIFORNIA LOW...WHICH NOSES NORTH ALONG THE PAC NW COAST. SUBJECTIVE ANALYSIS OF THE SURFACE INDICATES A WEAK TROUGH EXTENDING SOUTH FROM A LOW OVER CENTRAL SOUTH DAKOTA ACROSS THE CENTRAL SANDHILLS AND SOUTHWEST NEBRASKA WITH HIGH PRESSURE WELL OFF TO THE WEST. AS OF 16Z...WEAK CONVECTION CONTINUES ACROSS THE INTERIOR OF SOUTH DAKOTA...BUT A FEW SHOWERS HAVE DEVELOPED SOUTH NEAR MERRIMAN. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 305 PM CDT THU AUG 13 2015 FORECAST CHALLENGE IS POPS TONIGHT. SURFACE BOUNDARY EXTENDS FROM NEAR VALENTINE SOUTHWEST TO THE HYANNIS AREA...THEN SOUTH TO THE WEST OF HIGHWAY 61. THE SOUTHERLY WINDS HAVE ADVECTED MOISTURE NORTH WHERE DEWPOINTS ARE INTO THE UPPER 60S TO LOWER 70S INTO NORTH CENTRAL NEBRASKA AHEAD OF THE SURFACE TROUGH. CURRENT LAPS SHOW CAPE VALUES AROUND 4000 J/KG NEAR THE THEDFORD AREA. SATELLITE SHOWS CU FIELD INCREASING ACROSS THE NORTH WITH FINE LINE EXTENDING SOUTH TO NEAR THE IMPERIAL AREA. THUNDERSTORM INITIATION EXPECTED BY 4 PM CDT WITH THUNDERSTORMS ONGOING ALONG AND EAST OF THE SURFACE BOUNDARIES THEN MOVE SOUTHEAST THIS EVENING BY 14/00Z. SEVERE THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE NORTH CENTRAL AND SOUTHWEST...WITH THE SEVERE IMPACTS OF LARGE HAIL AND DAMAGING WINDS. THE SHORT TERM MODELS CREATES SOME UNCERTAINTY IN AREAL EXTENT OF CONVECTION...WITH THE UPPER SUPPORT MOVING EAST THIS EVENING SO THE NAM SOLUTION GENERALLY FOLLOWED. OVERNIGHT INTO FRIDAY THE UPPER RIDGE AXIS BUILDS EAST FOR QUIET DAY. TONIGHT LOW TEMPERATURES IN THE 60S AND HIGH TEMPERATURES FRIDAY MAINLY IN THE 90S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 305 PM CDT THU AUG 13 2015 UPPER LEVEL TROUGH WILL TRANSLATE EAST ACROSS THE PAC NW TOWARD THE THE CENTRAL CANADIAN PRAIRIES THIS WEEKEND. THE WAVE WILL BREAKDOWN THE UPPER RIDGE TO THE SOUTHWEST AND EVENTUALLY FORCE A COLD FRONT ACROSS THE HIGH PLAINS. THE MODELS REMAIN FIXED ON A SOLUTION WHERE AFTERNOON AND EVENING CONVECTION DEVELOPS SATURDAY...WITH ADDITIONAL STORMS POSSIBLE INTO EARLY MONDAY AS THE FRONT STALLS OVER THE REGION. DESTABILIZATION OF THE LOWER TROPOSPHERE WILL OCCUR YIELDING UPWARDS TO 2000 J/KG OF SBCAPE. SHEAR IS NOT OVERLY IMPRESSIVE...BUT WOULD MARGINALLY SUPPORT A FEW ORGANIZED STORMS SATURDAY AFTERNOON AND EVENING. AN INCREASING LLJ MAY ALLOW STORMS TO CONTINUE INTO THE OVERNIGHT. SUNDAY SHEAR LOOKS A BIT MORE FAVORABLE...BUT INSTABILITY WILL BE LESS OWING TO COOLER TEMPERATURES AND CLOUDS. EARLY NEXT WEEK THE RIDGE AMPLIFIES NORTH ONCE AGAIN ACROSS THE HIGH PLAINS IN RESPONSE TO A STRONG TROUGH DEEPENING OVER THE PAC NW. THE TROUGH WILL EVENTUALLY PROCEED TO THE EAST...KEEPING THE PATTERN UNSETTLED FOR THE PLAINS THROUGH LATE NEXT WEEK. THERE IS CONSIDERABLE UNCERTAINTY ON HOW THE TROUGH WILL PLAY OUT. THE ENSEMBLES ARE ALL OVER THE PLACE...THUS THE CR_BLENDED POP FORECAST FOR NEXT WEEK WAS LEFT LARGELY AS IS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 654 PM CDT THU AUG 13 2015 THUNDERSTORMS OVER CENTRAL NEBRASKA ARE DRIFTING SOUTH THIS EVENING. THEY MIGHT CLIP THE KLBF TERMINAL HOWEVER THE MOVEMENT IS SOUTH/SOUTHEAST WHICH MAY KEEP THEM EAST OF THE TERMINAL. INCLUDED A BRIEF VCSH AND TEMP OF GUSTY WINDS AND WILL MONITOR FOR POSSIBLE NEAR TERM AMENDMENT. KVTN LOOKS TO BE NORTH OF THE ACTIVITY AND WENT DRY FOR THE TAF...HOWEVER THEY COULD SEE SOME GUSTY WINDS FROM AN OUTFLOW BOUNDARY. OVERNIGHT THE THUNDERSTORMS SLIDE SOUTHEAST AND THE TERMINALS SHOULD SEE SOME CLEARING AND LIGHT WINDS. THESE VFR CONDITIONS CONTINUE FOR TOMORROW. WINDS DO PICK UP FOR THE AFTERNOON OUT OF THE SOUTH...AROUND 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JACOBS SHORT TERM...KECK LONG TERM...JACOBS AVIATION...MASEK
Hazardous weather outlook, Aug 13, 2:56 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT THU AUG 13 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-142000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 256 PM CDT THU AUG 13 2015 /156 PM MDT THU AUG 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS PARTS OF THE NORTH CENTRAL AND SOUTHWEST NEBRASKA THROUGH THIS EVENING. STORM ACTIVITY IS EXPECTED TO INITIATE ALONG AND EAST OF THE SURFACE BOUNDARY EXTENDING FROM NEAR VALENTINE SOUTHWEST TO HYANNIS AND SOUTH TO THE IMPERIAL AREA. STORMS WILL MOVE SOUTH TO SOUTHEAST AT 10 TO 15 MPH. THIS SLOW MOTION COULD PRODUCE STORMS CAPABLE OF LOCALLY HEAVY RAINFALL. THE SEVERE IMPACTS COULD INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY. WINDS ALOFT WILL BE STRONG SUGGESTING THE POTENTIAL FOR SEVERE WEATHER WITH STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. A FEW SEVERE STORMS ARE POSSIBLE LATE SATURDAY...MAINLY NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM CDT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 13, 6:32 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 PM CDT THU AUG 13 2015 NEZ036-037-059-140015- LOGAN NE-MCPHERSON NE-LINCOLN NE- 632 PM CDT THU AUG 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FAR NORTH CENTRAL LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 715 PM CDT... AT 632 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RINGGOLD...OR 10 MILES WEST OF STAPLETON...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RINGGOLD. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 92 BETWEEN MILE MARKERS 210 AND 227...AND NEAR MILE MARKER 233. HIGHWAY 83 BETWEEN MILE MARKERS 101 AND 108. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHWESTERN NEBRASKA. LAT...LON 4153 10086 4161 10064 4138 10046 4130 10073 TIME...MOT...LOC 2332Z 334DEG 14KT 4151 10071 BUTTLER
Special weather statement, Aug 13, 6:38 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 638 PM CDT THU AUG 13 2015 NEZ005-008-026-027-038-140030- BLAINE NE-LOUP NE-BROWN NE-CUSTER NE-EASTERN CHERRY NE- 638 PM CDT THU AUG 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...NORTHERN CUSTER...SOUTHWESTERN LOUP...SOUTHWESTERN BROWN AND CENTRAL BLAINE COUNTIES UNTIL 730 PM CDT... AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELSMERE TO 7 MILES EAST OF BREWSTER...AND MOVING SOUTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HAWLEY FLATS...ELSMERE...BREWSTER...KOSHOPAH AND ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH CENTRAL NEBRASKA. LAT...LON 4201 9967 4171 9966 4196 10018 4227 10022 TIME...MOT...LOC 2338Z 357DEG 12KT 4217 10015 4193 9972 BUTTLER
Local storm report, Aug 13, 6:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM MDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST 5 S THEDFORD 41.91N 100.57W
08/13/2015 E60 MPH THOMAS NE PUBLIC
&&
MASEKLocal storm report, Aug 13, 6:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 1 SE HI 83 MILE MARKER 41.86N 100.55W
08/13/2015 E0.88 INCH THOMAS NE PUBLIC
NICKLE SIZE HAIL WITH 50 MPH WINDS.
&&
JGOMEZLocal storm report, Aug 13, 7:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 7 W THEDFORD 41.98N 100.71W
08/13/2015 THOMAS NE TRAINED SPOTTER
6 INCH DIAMETER TREES LIMBS DOWN OVER THE HIGHWAY ALONG
WITH DIME SIZE HAIL.
&&
JGOMEZLocal storm report, Aug 13, 7:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 5 NW HI 83 MILE MARKER 41.79N 100.58W
08/13/2015 E0.88 INCH THOMAS NE PUBLIC
NICKLE SIZE HAIL WITH 50 MPH.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 51 min |
| Aug 13, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 49 min |
| Aug 13, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 63 min |
| Aug 13, 8:53 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Aug 13, 9:08 PM CDT | Special Weather Statement | LBF | Lincoln | 67 min |
| Aug 13, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 55 min |
| Aug 13, 10:14 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
| Aug 13, 10:31 PM CDT | Special Weather Statement | LBF | Hayes | 29 min |
| Aug 14, 3:42 PM CDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Cherry, Holt, Keya Paha and 2 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.